U.S. doctors online nowAsk doctors free
CA
A 21-year-old member asked:

What should i do if id two rounds of accutane and my acne is just as bad as before? i know efficacy dec each time so is a 3rd course going to help?

2 doctor answers5 doctors weighed in
Dr. Nela Cordero
Pediatrics 55 years experience
SEVERE ACNE: You must be under the care of a dermatologist as Accutane has several side effects. It can affect your blood, liver, increase lipid levels, dry eyes and mucous membranes, back and joint stiffness, depression and suicide. So if not helping why risk the above problems? Treatment last 16 to 20 weeks.
Dr. Joseph Eastern
Dermatology 45 years experience
Inadequate treatment: If your acne truly is "just as bad" after 2 courses, that's a very unusual situation; i've never seen it in 30+ years of prescribing accutane. Your dosage or duration of treatment may have been inadequate. With slow responders i add an antibiotic, usually ampicillin, to speed things up. You might try seeing a dermatologist with more Accutane experience, or one equipped to do levulan treatments.
Last updated Jun 24, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.